Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 34, NWS Jacksonville, FL

June 1, 2004Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 1, 2004, 5:52 PM EDT for Duval County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2004, 5:52 PM EDT (21:52 UTC)
Expired
Jun 1, 2004, 6:30 PM EDT
In force
38 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:50 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1404 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:44 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 1, 2:44 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
244 PM EDT TUE JUN 1 2004

.SHORT TERM...WATER VAPOR IMAGERY SHOWS DRY AIR ALOFT OVER FL
PENINSULA IS GRADUALLY BEING REPLACED BY MOIST TROPICAL AIR. A
MOISTURE PLUME IS STREAMING FROM MEXICO TO FL PANHANDLE AND ALONG
THE CAROLINA COAST. A SERIES OF DISTURBANCES ARE TRAVELING EWD FROM
LA INTO GA. A COMPLEX OF STORMS EXPLODED LAST HOUR AS A SWD MOVING
OUTFLOW BOUNDARY MET THE SEABREEZE IN DUVAL COUNTY PRODUCING QUARTER
SIZE HAIL.

THE AFOREMENTIONED DISTURBANCES WILL BRING MORE PERIODS OF STORMS
INTO THE CWA THIS EVENING AND INTO WEDNESDAY. A FRONTAL BOUNDARY
WILL STALL OVER THE AREA THU/FRI PROVIDING A FOCUS FOR CONVECTIVE
ACTIVITY. WILL KEEP 30-40% POPS FOR MUCH OF THE PERIOD AND MAX TEMPS
AROUND 90.

.LONG TERM...THE UPPER TROUGH WEAKENS AND SURFACE RIDGE BEGINS
BUILDING NWD OVER THE WEEKEND. ATMOSPHERE WILL BE RETAIN MUCH OF
THE MOISTURE ALLOWING TYPICAL SUMMERTIME DIURNAL PATTERN OF
AFTN/EVNG THUNDERSTORMS.
&&

.MARINE...COMBINATION OF SURFACE RIDGE TO THE SOUTH AND A STALLED
FRONT TO THE NORTH CREATING A SOUTH TO SOUTHWEST WIND FLOW WITH
SEABREEZE NEAR SHORE DURING THE DAY. NOCTURNAL SURGES AT NIGHT
PRODUCING SCEC IN THE OFFSHORE WATERS. RIDGE MOVES BACK NORTH BY
THE END OF THE WEEK. MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS
MOVING OFFSHORE.
&&

.FIRE WX...NO HEADLINES. MAIN WEATHER FEATURE WILL BE FOR SCATTERED
SHOWERS AND THUNDERSTORMS EACH DAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 68 88 69 90 / 40 40 20 40
SSI 71 86 73 87 / 50 40 20 40
JAX 71 90 70 90 / 40 40 20 40
SGJ 72 87 72 87 / 20 40 20 40
GNV 70 91 69 91 / 20 40 20 50
OCF 70 92 70 91 / 20 30 20 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MKT/PP
Hazardous weather outlook, Jun 1, 3:00 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT TUE JUN 1 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
300 PM EDT TUE JUN 1 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THE EVENING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND GUSTY
WINDS OF 50 TO 60 MPH. EXCESSIVE CLOUD TO GROUND LIGHTNING IS ALSO
POSSIBLE WITH THESE STORMS. THE SEVERE THUNDERSTORM WATCH COVERS THE
REGION EXCEPT FOR THE EXTREME NORTH AND FOR MARION COUNTY IN THE
SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED THUNDERSTORM ACTIVITY WITH GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WEDNESDAY THROUGH SUNDAY...MAINLY IN THE
AFTERNOONS AND EVENINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR COUNTIES IN THE SEVERE
THUNDERSTORM WATCH AREA THIS AFTERNOON AND EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT/ARS

In the hours before

Special weather statement, Jun 1, 4:04 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 PM EDT TUE JUN 1 2004

FLZ023-012045-
BAKER FL-
404 PM EDT TUE JUN 1 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR
STRONG THUNDERSTORM WINDS AND SMALL HAIL VALID UNTIL 445 PM EDT...

AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF TAYLOR...OR ABOUT 16
MILES SOUTHEAST OF FARGO...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR AND THE NORTHERN
OSCEOLA NATIONAL FOREST THROUGH 445 PM EDT. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 1, 4:25 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EDT TUE JUN 1 2004

GAZ166-012100-
COASTAL CAMDEN GA-
425 PM EDT TUE JUN 1 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF KINGS BAY BASE...MOVING
NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND KINGS BAY BASE...DUNGENESS...CUMBERLAND ISLAND AND HIGH POINT
THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jun 1, 4:59 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT TUE JUN 1 2004

GAZ152-012145-
BRANTLEY GA-
459 PM EDT TUE JUN 1 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY
FOR STRONG THUNDERSTORM HAIL VALID UNTIL 545 PM EDT...

AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NAHUNTA...MOVING EAST AT 25 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
RAYBON...NAHUNTA...HICKOX AND ATKINSON THROUGH 545 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED AS WELL AS PERIODS OF VERY
HEAVY RAINFALL. TEMPORARY FLOODING OF ROADWAYS AND REDUCED
VISIBILITIES CAN BE EXPECTED ALONG HIGHWAY 82 FROM NAHUNTA TO
ATKINSON.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Local storm report, Jun 1, 5:32 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             CALLAHAN                30.56N 81.83W
06/01/2004  2.75 INCH        NASSAU             FL   PUBLIC

            RELAYED BY WJXT TV-4.

0515 PM     HAIL             JACKSONVILLE INTERNATIO 30.48N 81.71W
06/01/2004  1.00 INCH        DUVAL              FL   OFFICIAL NWS OBS

            5 MIN DURATION. WIND GUST TO 44 MPH FROM JAX ASOS.

&&

CARROLL
Special weather statement, Jun 1, 5:37 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
537 PM EDT TUE JUN 1 2004

FLZ024-012215-
NASSAU FL-
537 PM EDT TUE JUN 1 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT...

AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF YULEE...OR ABOUT 8
MILES NORTHEAST OF JACKSONVILLE INTERNATIONAL...MOVING NORTHEAST AT
20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND YULEE
AND FERNANDINA BEACH THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING...HAIL UP TO A HALF INCH IN DIAMETER...AND WIND GUSTS UP
TO 50 MPH CAN BE EXPECTED. THIS STORM HAS A HISTORY OF DANGEROUS
WEATHER...PLEASE SEEK SHELTER IF IN ITS THE PATH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 1, 5:43 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
543 PM EDT TUE JUN 1 2004

FLZ025-012230-
DUVAL FL-
543 PM EDT TUE JUN 1 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT...

AT 543 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE STRONG THUNDERSTORMS EXTENDING FROM NORTHWEST OF TALBOT ISLAND
SOUTHWEST TOWARD JACKSONVILLE HEIGHTS...MOVING EAST AT 20 MPH. THIS
LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND TALBOT
ISLAND...OCEANWAY...ORTEGA...AND MANDARIN THROUGH 630 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED AS WELL AS HAIL
UP TO A HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH. POSTPONE
OUTDOOR ACTIVITIES PROMPTLY IF IN THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:51 PM EDTSpecial Marine WarningJAX54 min
Jun 1, 1:05 PM EDTSevere Thunderstorm WarningJAXDuval25 min
Jun 1, 3:05 PM EDTSevere Thunderstorm WarningJAXHamilton, Suwannee40 min
Jun 1, 4:26 PM EDTSpecial Marine WarningJAX94 min
Jun 1, 4:49 PM EDTSevere Thunderstorm WarningJAXNassau41 min
Jun 1, 5:09 PM EDTSevere Thunderstorm WarningJAXDuval36 min
Jun 1, 5:26 PM EDTSpecial Marine WarningJAX94 min
Jun 1, 5:26 PM EDTSpecial Marine WarningJAX94 min
Jun 1, 5:33 PM EDTSpecial Marine WarningJAX87 min
Jun 1, 6:24 PM EDTSevere Thunderstorm WarningJAXSaint Johns51 min
Jun 1, 7:00 PM EDTSpecial Marine WarningJAX75 min
May 31, 8:10 PM EDTSevere Thunderstorm WarningJAXEchols50 min
Jun 1, 4:34 PM EDTSevere Thunderstorm WarningJAXCharlton41 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.